Was diagnosed hypo a year ago. Been on 25ug of levo since. Have BP issues which haven't been addressed by two types of antihypertensive. GP wanted to throw antihypertensive number 3 at me. I asked that first she try raising my levo to 50ug. She's agreed, but she's very worried I'm going to shift to being hyper. My last TSH test level was 1.9. So. Does anyone have any experience in this regard? I start my 50ug tomorrow.
GP visit. Assistance please. She has agreed to ... - Thyroid UK
Are you concerned? Or comfortable?
You could start out by alternating 25 and 50 day by day for a while. That would be around 37 a day average. Probably simply as a stepping stone so that, if it does not work for you, it has been a less significant change.
I'm fairly comfortable with the idea of raising to 50ug. Initially, I lost weight and felt more energetic on the 25ug. However, in the past (probably) 3 months I've started gaining weight again. I continue to have issues with being cold. My period came back once I started the levo, but disappeared completely about 6 months ago. This may be menopause, but who knows. My FT3 was 5.2 last bloods; FT4 15.5. Vit D was low last blood tests, so am taking supplement. I guess my major focus is that symptoms that had lessened are now reappearing, albeit less severely.
I'm on 100mcg's and my TSH is 1.41 and I still feel dreadful. You could always make her a promise that IF you feel ill when going up to 50mcg's you will let her know immediately - that always seems to calm a jittery GP down. Why dont you look up the symptoms of hyperthyroidism and then you will be able to notice if these symptoms start occuring.
Sorry cant help with the BP issues as I know nothing about them.
p.s. Just wanted to ask if you take your levo well away from ALL other medication and any vitamins you might be taking.
She wants me back in two weeks to check on things. To her credit, she is reasonably responsive to my suggestions.
I take my levo around 6:30 in the morning. No vits until early afternoon and evening (when it's time for the B vits).
Will check hyper symptoms.
Have you ever tried changing things around and taking your levo just before you turn off your light of a night. As long as you leave at least two hrs (three if you can) inbetween vits/meds/food/drink before taking your levo it could possible help your body absorb the levo a lot better. Its just a thought and you may have already tried this but found it to difficult to do.
Hope you get on well with the increase in your levo and, like you said, your GP seems to be of the caring, conscientoius kind so between the two of you you'll get there.
Are you saying try taking the 25ug at night and see if that has more of an effect or start the 50ug at night?
No I wouldn't suggest that as I am not medically qualified - I'm saying just change your dosing times - still take the 50mcg's but take it of a night instead of in the morning.
Here a link to a poll that thyroiduk did a while ago. It makes for some interesting reading as there are 140 comments, then you will be able to make up your own mind if its worth giving it a go. If it doesn't work, as some report that they suffer headaches when changing (which I did for the first few days), you can always change back again.
I went to see an endo yesterday and that was one of the first things he advised me on "take your levo of a night and keep it well away from milk and iron suppliments"
Just wanted to add that it is not unknown for a thyroid patient to need extra medication during the winter months.
Hi, haven't got any blood pressure experience but my GP increased my levo when my tsh was 1.6, he wanted to see me after 2 weeks to check I didn't have any adverse effects and the the blood test after 6 weeks. This resulted in a tsh of 0.19 but as I've still got some symptoms and t4 and t3 both in the lower range of the 'normal' scale he's agreed another trial increase.
I think ther are the rare GP's out there who are willing to try increases based on t4 results rather than just tsh but they are cautious about it and therefore like to keep an eye on you.
Hope you feel better soon.
Although it mainly applies to takingT3, don't take your T4 on the morning of your blood test. Also have the blood test as early as possible in the day when your TSH will be at it's highest.